MAUDE Adverse Event Report: CORDIS CORPORATION CATH F5 INF JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F5 INF JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534521T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17808372 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f inf jr 4 100cm guiding catheter tip came apart from the probe, detachment of the two parts.There was no reported patient injury.The device separated in two pieces when it was removed from the package.The device was not used in the patient.The device did not separate inside the patient.
 
Additional Manufacturer Narrative
Complaint conclusion: during removal from the packaging, a 5f inf jr 4 100cm guiding catheter proximal end separated and the device being elongated.There was no reported patient injury.The device was not used in the patient.The device did not separate inside the patient.No other information was reported.The device was returned for analysis.A non-sterile cath f5 inf jr 4 100cm diagnostic catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the body shaft of the catheter was noted to be separated from the strain relief and hub.Also, a kink was noted 39.7 cm from the distal tip.No other anomalies were found.Per dimensional analysis, the outer diameter (od) and inner diameter (id) of the proximal area were measured close to the area where the separation and kink were noted, and results were found within specification.Scanning electron microscopic (sem) analysis was performed in order to identify the root cause of the body separation.The hub was spliced, and evidence of transferred material was noted.Sem results showed that the separated area of the proximal end presented with evidence of elongations, the braid wires separated areas presented with evidence of plastic deformation and ductile dimples.The mentioned evidences are commonly associated with separations caused by material tensile overload.Therefore, it is thought that the body shaft of the catheter was induced to a tensile force that exceeded the braid wires and outer body material yield strength prior to the separation.No other issues were noted during sem analysis.A product history record (phr) review of lot 17808372 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft) - separated - during prep¿ was confirmed since the body shaft of the catheter was noted to be separated from the strain relief and hub.Nevertheless, sem analysis results suggest the catheter body shaft was induced to a tensile force that exceeded the braid wires and outer body material yield strength prior to the separation.Also, dimensional results were found within specification.Storage and handling factors likely contributed to the reported event.As per the instructions for use (ifu), which is not intended as a mitigation, ¿precautions: store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ phr review and product analysis results do not suggest that the reported event could be related to the manufacturing process.Therefore, no actions will be taken.

Brand Name
CATH F5 INF JR 4 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8564784
Report Number9616099-2019-02883
Device Sequence Number2349195
Product Code DQO
UDI-Device Identifier20705032013694
UDI-Public20705032013694
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number534521T
Device Catalogue Number534521T
Device Lot Number17808372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1